Alert archive / Nevada / High Wind Watches in 2012
High Wind Watch 3, NWS Reno, NV
NWS Reno, NV issued this high wind watch at Nov 6, 2012, 2:35 PM PST for Mono County, California; 7 counties in Nevada. It took effect at Nov 8, 2012, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 6, 2012, 2:35 PM PST (22:35 UTC)
- In effect from
- Nov 8, 2012, 4:00 AM PST
- Expired
- Nov 7, 2012, 10:01 AM PST
- In force
- Issued by
- NWS Reno, NV
Counties Mono County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 62 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2459 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
272 WWUS75 KREV 062235 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 235 PM PST TUE NOV 6 2012 CAZ072-NVZ002-071300- /O.NEW.KREV.LW.Y.0067.121108T0600Z-121108T2100Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 235 PM PST TUE NOV 6 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 10 PM WEDNESDAY TO 1 PM PST THURSDAY FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 10 PM WEDNESDAY TO 1 PM PST THURSDAY. * WINDS: SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS TO 35 MPH WEDNESDAY NIGHT INCREASING TO 15 TO 25 MPH WITH GUSTS TO 40 MPH THURSDAY MORNING. * WAVE HEIGHTS: 2 TO 4 FEET FOR MID LAKE AND DOWNWIND SHORES. WAVES HIGHEST ON THE NORTHERN AND EASTERN SHORES FROM STATELINE POINT TO GLENBROOK BAY. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-NVZ001-071300- /O.NEW.KREV.HW.A.0003.121108T1200Z-121109T0600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 235 PM PST TUE NOV 6 2012 ...HIGH WIND WATCH IN EFFECT FROM EARLY THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING. * TIMING: THURSDAY MORNING THROUGH THURSDAY EVENING. STRONGEST WINDS EXPECTED THURSDAY AFTERNOON. * WINDS: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 50 MPH THURSDAY MORNING INCREASING TO 20 TO 35 MPH WITH GUSTS UP TO 60 MPH IN THE AFTERNOON. WIND GUSTS UP TO 80 MPH POSSIBLE IN WIND PRONE LOCATIONS. * IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS ESPECIALLY ALONG HIGHWAY 395 IN MONO COUNTY AND HIGHWAY 95 IN MINERAL COUNTY. TRAVEL RESTRICTIONS OR ROAD CLOSURES ARE POSSIBLE FOR HIGHWAY 95 IN THE AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ NVZ003-071300- /O.NEW.KREV.HW.A.0003.121108T1200Z-121109T0000Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 235 PM PST TUE NOV 6 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. * TIMING: LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. STRONGEST WINDS ARE EXPECTED EARLY AFTERNOON THURSDAY. * WINDS: SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 55 MPH. WIND GUSTS UP TO 70 MPH IN WIND PRONE LOCATIONS. * IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS ESPECIALLY ALONG THE HIGHWAY 395 AND INTERSTATE 580 CORRIDOR. TRAVEL RESTRICTIONS FOR TRUCKS AND HIGH PROFILE VEHICLES ARE LIKELY BY AFTERNOON SOUTH OF RENO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ HTTP://WEATHER.GOV/RENO
2 follow-up statements
202 WWUS75 KREV 071140 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 340 AM PST WED NOV 7 2012 CAZ072-NVZ002-080000- /O.CON.KREV.LW.Y.0067.121108T0600Z-121108T2100Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 340 AM PST WED NOV 7 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM PST THURSDAY FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM PST THURSDAY. * WINDS: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WEDNESDAY NIGHT INCREASING TO 20 TO 30 MPH WITH GUSTS TO 50 MPH THURSDAY. * WAVE HEIGHTS: 2 TO 4 FEET FOR MID LAKE AND DOWNWIND SHORES. WAVES HIGHEST ON THE NORTHERN AND EASTERN SHORES FROM STATELINE POINT TO GLENBROOK BAY. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-080000- /O.EXB.KREV.HW.A.0003.121108T1800Z-121109T0600Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS 340 AM PST WED NOV 7 2012 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * TIMING: LATE THURSDAY MORNING THROUGH THURSDAY EVENING. STRONGEST WINDS EXPECTED THURSDAY AFTERNOON. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 60 MPH. * WAVE HEIGHTS ON PYRAMID LAKE: 2 TO 4 FEET FOR MID LAKE TO DOWNWIND SHORES WITH THE HIGHEST WAVES ALONG NORTHWESTERN SHORES. * IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS. AREAS OF BLOWING DUST ARE POSSIBLE BEFORE SHOWERS MOVE INTO THE REGION, WHICH MAY REDUCE VISIBILITY ALONG INTERSTATE 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ CAZ073-NVZ001-080000- /O.CON.KREV.HW.A.0003.121108T1200Z-121109T0600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 340 AM PST WED NOV 7 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM EARLY THURSDAY MORNING THROUGH THURSDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM EARLY THURSDAY MORNING THROUGH THURSDAY EVENING. * TIMING: EARLY THURSDAY MORNING THROUGH THURSDAY EVENING. STRONGEST WINDS EXPECTED THURSDAY AFTERNOON. * WINDS: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 50 MPH THURSDAY MORNING INCREASING TO 20 TO 35 MPH WITH GUSTS UP TO 65 MPH IN THE AFTERNOON. WIND GUSTS UP TO 80 MPH POSSIBLE IN WIND PRONE LOCATIONS. * IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS ESPECIALLY ALONG HIGHWAY 395 IN MONO COUNTY AND HIGHWAY 95 IN MINERAL COUNTY. TRAVEL RESTRICTIONS OR ROAD CLOSURES ARE POSSIBLE FOR HIGHWAY 95 IN THE AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ NVZ003-080000- /O.CON.KREV.HW.A.0003.121108T1200Z-121109T0000Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 340 AM PST WED NOV 7 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON. * TIMING: LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. STRONGEST WINDS ARE EXPECTED EARLY AFTERNOON THURSDAY. * WINDS: SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 60 MPH. WIND GUSTS UP TO 70 MPH IN WIND PRONE LOCATIONS. * IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS ESPECIALLY ALONG THE HIGHWAY 395 AND INTERSTATE 580 CORRIDOR. TRAVEL RESTRICTIONS FOR TRUCKS AND HIGH PROFILE VEHICLES ARE LIKELY BY AFTERNOON SOUTH OF RENO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ HTTP://WEATHER.GOV/RENO
519 WWUS75 KREV 071801 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1001 AM PST WED NOV 7 2012 ...STRONG WINDS AHEAD OF A COLD FRONT TONIGHT AND THURSDAY... .A STRONG COLD FRONT WILL MOVE INTO NORTHEAST CALIFORNIA AND NORTHWEST NEVADA TONIGHT AND THURSDAY. STRONG WINDS ARE EXPECTED AHEAD OF THE FRONT STARTING LATE TONIGHT AND CONTINUING THROUGH THE DAY THURSDAY. WIND GUSTS CAPABLE OF PRODUCING DAMAGE ARE MOST LIKELY FROM THE RENO AND CARSON CITY AREA SOUTHEAST TO MINERAL...LYON AND MONO COUNTIES. IN ADDITION...AREAS OF BLOWING DUST WILL OCCUR IN WESTERN NEVADA REDUCING VISIBILITY TO LESS THAN 1 MILE AT TIMES. CAZ072-NVZ002-080215- /O.CAN.KREV.LW.Y.0067.121108T0600Z-121108T2100Z/ /O.NEW.KREV.WI.Y.0017.121108T0600Z-121109T0000Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 1001 AM PST WED NOV 7 2012 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST THURSDAY... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST THURSDAY. THE LAKE WIND ADVISORY HAS BEEN CANCELLED...BUT IS REPLACED BY THE WIND ADVISORY. * WINDS: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH TONIGHT INCREASING TO 20 TO 30 MPH WITH GUSTS TO 55 MPH THURSDAY. * WAVE HEIGHTS ON LAKE TAHOE: 3 TO 5 FEET FOR MID LAKE AND DOWNWIND SHORES. WAVES HIGHEST ON THE NORTHERN AND EASTERN SHORES FROM STATELINE POINT TO GLENBROOK BAY. * IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT DRIVING CONDITIONS AND STRONG CROSS WINDS ESPECIALLY ALONG CALIFORNIA HIGHWAY 89 AND NEVADA HIGHWAY 28. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-080215- /O.CAN.KREV.HW.A.0003.121108T1800Z-121109T0600Z/ /O.NEW.KREV.DU.Y.0001.121108T1800Z-121109T0600Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS 1001 AM PST WED NOV 7 2012 ...BLOWING DUST ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY... ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY. THE HIGH WIND WATCH HAS BEEN CANCELLED. * TIMING: LATE THURSDAY MORNING THROUGH THURSDAY EVENING. STRONGEST WINDS EXPECTED THURSDAY AFTERNOON. * WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * VISIBILITY: 1 MILE OR LESS AT TIMES ESPECIALLY NEAR AND EAST OF U.S. HIGHWAY 95. * WAVE HEIGHTS ON PYRAMID LAKE: 3 TO 5 FEET FOR MID LAKE TO DOWNWIND SHORES WITH THE HIGHEST WAVES ALONG NORTHEASTERN SHORES. * IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS AND AREAS OF BLOWING DUST THAT MAY WILL REDUCE VISIBILITY TO 1 MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ NVZ003-080215- /O.UPG.KREV.HW.A.0003.121108T1200Z-121109T0000Z/ /O.NEW.KREV.HW.W.0005.121108T0600Z-121109T0000Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 1001 AM PST WED NOV 7 2012 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: LATE TONIGHT THROUGH THURSDAY AFTERNOON. STRONGEST WINDS ARE EXPECTED FROM THURSDAY MORNING THROUGH EARLY AFTERNOON. * WINDS: SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH. WIND GUSTS UP TO 80 MPH IN WIND PRONE LOCATIONS. * IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS ESPECIALLY ALONG THE HIGHWAY 395 AND INTERSTATE 580 CORRIDOR. TRAVEL RESTRICTIONS FOR TRUCKS AND HIGH PROFILE VEHICLES ARE LIKELY BY AFTERNOON SOUTH OF RENO. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ CAZ073-NVZ001-080215- /O.UPG.KREV.HW.A.0003.121108T1200Z-121109T0600Z/ /O.NEW.KREV.HW.W.0005.121108T1200Z-121109T0600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 1001 AM PST WED NOV 7 2012 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: EARLY THURSDAY MORNING THROUGH THURSDAY EVENING. STRONGEST WINDS EXPECTED THURSDAY AFTERNOON. * WINDS: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 50 MPH THURSDAY MORNING INCREASING TO 25 TO 40 MPH WITH GUSTS UP TO 65 MPH IN THE AFTERNOON. WIND GUSTS UP TO 80 MPH IN WIND PRONE LOCATIONS. * IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS ESPECIALLY ALONG HIGHWAY 395 IN MONO COUNTY AND HIGHWAY 95 IN MINERAL COUNTY. TRAVEL RESTRICTIONS OR ROAD CLOSURES ARE POSSIBLE FOR HIGHWAY 95 IN MINERAL COUNTY DURING THE AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ MJD HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Nov 6, 3:45 AM PST, 10 hours 50 minutes earlier.
Area forecast discussion, Nov 6, 3:45 AM PST, 10 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
345 AM PST TUE NOV 6 2012
.SHORT TERM...
A STRONG RIDGE OF HIGH PRESSURE WILL CONTINUE TO BRING WELL ABOVE
NORMAL TEMPERATURES THROUGH WEDNESDAY. RECORD HIGH TEMPERATURES
ARE POSSIBLE TODAY IN A FEW LOCATIONS, INCLUDING AT KRNO. A
SIGNIFICANT CHANGE IS STILL ON TRACK WITH A STRONG COLD FRONT
PASSING THROUGH THE REGION THURSDAY BRINGING GUSTY WINDS, SNOW,
AND DROPPING TEMPERATURES BY 30 TO 40 DEGREES OVER THE COURSE OF
THE WORK WEEK.
A COLD AREA OF LOW PRESSURE BEGINS TO DROP SOUTH OUT OF THE GULF
OF ALASKA WEDNESDAY BACKED BY A 135 KT JET. THE SLIGHTLY WEAKER
LEADING EDGE OF THE JET PUSHES ACROSS THE SIERRA WEDNESDAY
NIGHT INTO THURSDAY WITH 700 MB WINDS OF 40 TO 55 KTS. THIS WILL
LEAD TO RIDGES GUSTING TO OVER 100 MPH. THE PERPENDICULAR
ALIGNMENT OF THE JET RELATIVE TO THE SIERRA INCREASES THE
DOWNSLOPE POTENTIAL AND SEVERAL MODELS ARE HINTING AT STRONGER
WINDS BEING CHANNELED DOWN TO THE SURFACE THURSDAY AFTERNOON. IN
ADDITION, THE STRONG SURFACE AND THERMAL GRADIENTS WILL ALSO
INCREASE WIND SPEEDS. THE NAM AND LOCAL SMALL SCALE MODELS ARE ALL
HINTING AT HIGH WIND POTENTIAL THROUGH MONO COUNTY THURSDAY
AFTERNOON AND EVENING, BUT LARGER SCALE MODELS ARE ONLY SHOWING
ABOUT HALF THE SPEED. THESE MODELS TEND TO OVERDO/UNDERDO WIND
SPEEDS RESPECTIVELY, AND THESE ARE ALSO THE FIRST MODEL RUNS TO
SHOW THIS MUCH WIND. THEREFORE, HAVE INCREASED FORECAST WIND
SPEEDS WEDNESDAY AFTERNOON INTO THURSDAY EVENING, BUT HAVE NOT
GONE AS STRONG AS SOME MODELS ARE SUGGESTING YET AND WILL LET
FUTURE SHIFTS EVALUATE. ADVISORIES MAY BE NEEDED ALONG THE SIERRA
FRONT/HIGHWAY 395/INTERSTATE 580 CORRIDOR. GUSTY WINDS ARE
BRINGING FIRE WEATHER CONCERNS AND MORE DETAILS ON THIS CAN BE
FOUND IN THE FIRE WEATHER SECTION BELOW.
SNOW LEVELS WILL FALL RAPIDLY BEHIND THURSDAY'S COLD FRONT,
DROPPING TO ALL VALLEY FLOORS BY THURSDAY AFTERNOON. PRECIPITATION
WILL BEGIN TO MOVE INTO NORTHEAST CALIFORNIA THURSDAY MORNING,
SPREADING SOUTH INTO THE GREATER LAKE TAHOE REGION THURSDAY
AFTERNOON. LIGHTER SHOWERS ARE POSSIBLE IN WESTERN NEVADA AS WELL
AS MONO COUNTY ALONG THE COLD FRONT THURSDAY AND THEN WHEN THE
COLD, UNSTABLE CORE OF THE LOW MOVES OVERHEAD ON FRIDAY. AT THIS
POINT, ACCUMULATION LOOKS TO BE MINIMAL. BEST CHANCES FOR
ACCUMULATING SNOW CONTINUE TO BE IN THE TAHOE BASIN NORTHWARD INTO
LASSEN AND PLUMAS COUNTIES, WHERE A WINTER WEATHER ADVISORY
REMAINS IN EFFECT FOR THURSDAY INTO FRIDAY. 5 TO 10 INCHES OF SNOW
IS POSSIBLE ABOVE 7000 FEET, WITH 2 TO 6 INCHES BELOW THERE. THIS
HAS THE POTENTIAL TO AFFECT TRAVEL ACROSS THE SIERRA THE END OF
THE WEEK.
AS MENTIONED, ONE OF THE MOST NOTABLE CHANGES ASSOCIATED WITH THIS
LOW WILL BE A SIGNIFICANT DROP IN TEMPERATURES. HIGH TEMPERATURES
TODAY WILL MAINLY BE IN THE 70S IN WESTERN NEVADA AND IN THE 60S
IN THE SIERRA. BY FRIDAY, HIGHS IN WESTERN NEVADA WILL ONLY BE IN
THE UPPER 30S/LOWER 40S AND IN UPPER 20S/MID 30S IN THE SIERRA. DF
.LONG TERM...FRIDAY THROUGH MONDAY...
...COLDEST TEMPERATURES SO FAR THIS FALL...
AS WE GO INTO FRIDAY, THE COLDEST AIR OF THE SEASON WILL PUSH INTO
NORTHERN CA/NV, WITH 700MB TEMPS DROPPING TO -12C TO -14C. SNOW
LEVELS AT THIS POINT WILL BE AT ALL VALLEY FLOORS.
COLD AIR ALOFT WILL CREATE GOOD INSTABILITY WITH SCATTERED SNOW
SHOWERS ACROSS THE AREA. COLD AIR ALOFT, LOW WIND SHEAR AND
RELATIVELY WARM LAKE TEMPERATURES MAY INDUCE LAKE EFFECT SNOW FROM
PYRAMID AND TAHOE ON FRIDAY. WE'LL HAVE TO KEEP AN EYE ON THIS FOR
LOCALLY HIGHER SNOW AMOUNTS DOWNWIND OF THE LAKES.
THERE IS POTENTIAL FOR A WEAK DISTURBANCE TO MOVE ACROSS NORTHERN CA
ON FRIDAY, WHICH COULD ENHANCE SNOW SHOWERS IN THE SIERRA. 00Z GFS
DID BACK OFF ON THIS FEATURE THOUGH, WITH LATEST EURO STILL SHOWING
HIGHER QPF IN THE SIERRA ON FRIDAY. AS FOR ADDITIONAL ACCUMULATIONS
ON FRIDAY, COULD SEE ANOTHER FEW INCHES IN THE SIERRA, ALTHOUGH WITH
THE LATEST GFS THIS COULD BE EVEN LESS.
AS FOR THE COLD TEMPERATURES, DROPPED TEMPS BY A FEW DEGREES FRIDAY
THROUGH SUNDAY. THESE WILL BE THE COLDEST AIRMASS OF THE YEAR SO
FAR. HIGHS ON FRIDAY AND SATURDAY WILL ONLY BE IN THE 30S IN WESTERN
NEVADA, WITH 20S IN THE SIERRA. THESE TEMPERATURES WILL FEEL EVEN
COLDER, WITH A STEADY NORTHWEST WIND. WIDESPREAD HARD FREEZING
TEMPERATURES ARE EXPECTED SATURDAY NIGHT (AND TO A LESSER EXTENT ON
SUNDAY NIGHT) WITH LOWS INTO THE TEENS FOR WESTERN NEVADA...SINGLE
DIGITS TO NEAR ZERO IN THE SIERRA VALLEYS. ANYONE THAT HASN'T
ALREADY WINTERIZED THEIR IN-GROUND SPRINKLER SYSTEMS SHOULD STRONGLY
CONSIDER DOING SO SOON.
TEMPERATURES ALOFT BEGIN TO WARM ON SUNDAY, CREATING VALLEY
INVERSIONS. TEMPERATURES IN THE VALLEYS WILL SLOWLY CREEP UP A FEW
DEGREES EACH DAY THROUGH EARLY NEXT WEEK WITH HIGHS BACK INTO THE
MID-UPPER 50S IN WESTERN NV BY TUESDAY. ANOTHER SYSTEM LOOKS TO MOVE
INTO THE PAC NW EARLY NEXT WEEK WITH A SLIGHT CHANCE OF SHOWERS
NORTH OF SUSANVILLE MONDAY-TUESDAY. HOON
&&
.AVIATION...
PATCHY FOG EARLY THIS MORNING AROUND KTRK. OTHERWISE, VFR CONDITIONS
WITH LIGHT WINDS AS HIGH PRESSURE CONTINUES TO DOMINATE. WINDS WILL
BE INCREASING ON WEDNESDAY AND THURSDAY, WITH STRONG WINDS POSSIBLE
THURSDAY IN THE SIERRA AND WESTERN NEVADA. HOON
&&
.FIRE WEATHER...
...STRONG WINDS LIKELY ON THURSDAY...
INCOMING WINTER STORM HAS POTENTIAL TO POSE FIRE WEATHER CONCERNS ON
THURSDAY. A STRONG JET WILL MOVE IN OVERHEAD, WITH 700MB WINDS
INCREASING TO OVER 50KTS EARLY THURSDAY MORNING AND POTENTIAL FOR
DOWNSLOPE WINDS IN THE LEE OF THE SIERRA. THERE IS UNCERTAINTY WITH
THE STRENGTH OF THE WINDS THOUGH, WITH THE NAM DEFINITELY STRONGER
WITH THE GFS. ALTHOUGH, LATEST RUNS OF GFS HAVE BEEN INCREASING AS
WELL. CONFIDENCE HAS BEEN RATHER LOW WITH REGARD TO A HIGH WIND
EVENT, ALTHOUGH NOW CONFIDENCE IS NOW MODERATE (3 OUT OF 5).
THE AREA FOR STRONGEST WINDS WILL BE ALONG THE SIERRA FRONT, ROUGHLY
ALONG THE HIGHWAY 395 CORRIDOR FROM RENO DOWN THROUGH MONO COUNTY.
WIND GUSTS COULD REACH AS HIGH AS 55 MPH, WITH EVEN STRONGER GUSTS
POSSIBLE IN WIND PRONE AREAS SUCH AS WASHOE VALLEY. NORTH OF RENO,
THE COLD FRONT WILL ALREADY BE MOVING THROUGH, WITH LITTLE POTENTIAL
FOR STRONG WINDS.
THERE IS A DRY SLOT ALOFT THAT WILL MOVE INTO THE SIERRA AND WESTERN
NEVADA AHEAD OF THE COLD FRONT ON THURSDAY. WHILE HUMIDITY ISN'T
EXPECTED TO BE EXTREMELY DRY (DUE TO THE COOLER TEMPERATURES IN THE
50S), HUMIDITY INTO THE 15-20% RANGE IS LIKELY.
EVEN THOUGH THE LAST STORM THAT CAME THROUGH PUT DOWN SNOW IN THE
SIERRA, WE SAW LITTLE PRECIPITATION ALONG AND EAST OF HIGHWAY 395
(ONLY A TRACE OF RAIN AT THE RENO-TAHOE AIRPORT). TEMPERATURES WENT
BACK TO ABOVE NORMAL ON OCTOBER 27TH AND HAVE REMAINED 5-15 DEGREES
ABOVE NORMAL SINCE THEN. THESE WARM AND DRY CONDITIONS COMBINED WITH
THURSDAY'S STRONG WINDS COULD PRODUCE CRITICAL FIRE WEATHER
CONDITIONS ALONG THE SIERRA FRONT SOUTH OF RENO.
LIGHT TO MODERATE SNOW WILL PUSH INTO THE SIERRA THURSDAY AFTERNOON
INTO FRIDAY, WITH VERY COLD TEMPERATURES THROUGH THE WEEKEND.
SCATTERED SNOW SHOWERS ARE POSSIBLE IN WESTERN NEVADA ON FRIDAY AS
WELL, BUT WITH LITTLE TO NO ACCUMULATION. HOON
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER WEATHER ADVISORY FROM 10 AM THURSDAY TO 4 PM PST FRIDAY
NVZ002.
CA...WINTER WEATHER ADVISORY FROM 10 AM THURSDAY TO 4 PM PST FRIDAY
CAZ071-072.
&&
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)Hazardous weather outlook, Nov 6, 5:42 AM PST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 542 AM PST TUE NOV 6 2012 CAZ070>073-NVZ001>005-071300- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 542 AM PST TUE NOV 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE WILL KEEP CONDITIONS MILD THROUGH MID-WEEK. TEMPERATURES WILL BE 10 TO 15 DEGREES ABOVE NORMAL THROUGH WEDNESDAY WITH MOSTLY CLEAR SKIES AND LIGHT WINDS. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SIGNIFICANT PATTERN CHANGE IS EXPECTED THE SECOND HALF OF THE WORK WEEK WITH STRONG WINDS...MUCH COLDER TEMPERATURES AND SNOW IN THE SIERRA AND WESTERN NEVADA. A STRONG COLD FRONT WILL PUSH THROUGH THE REGION THURSDAY WITH TEMPERATURES DROPPING TO 15 TO 20 DEGREES BELOW NORMAL STARTING FRIDAY AND CONTINUING THROUGH THE WEEKEND. SPRINKLER SYSTEMS AND PIPES MAY BE VULNERABLE TO FREEZING AND DAMAGE IF THEY HAVE NOT BEEN WINTERIZED. WINDY CONDITIONS WILL DEVELOP OVER THE RIDGES WEDNESDAY NIGHT WITH WIND GUSTS UP TO 100 MPH POSSIBLE. WINDS WILL WORK DOWN INTO THE LOWER VALLEYS LATE WEDNESDAY NIGHT INTO THURSDAY MORNING WITH WIND GUSTS OVER 50 MPH POSSIBLE. GUSTY WINDS ARE LIKELY TO AFFECT TRAVEL ALONG THE HIGHWAY 395 CORRIDOR AT TIMES. SNOW IS EXPECTED FOR THE SIERRA AND NORTHEAST CALIFORNIA THURSDAY AND THURSDAY NIGHT WITH A POTENTIAL FOR SNOW SPREADING INTO WESTERN NEVADA FRIDAY AND SATURDAY. WINTER DRIVING CONDITIONS ARE EXPECTED FOR ALL SIERRA PASSES WITH CHAIN CONTROLS POSSIBLE THURSDAY NIGHT INTO FRIDAY. ANYONE PLANNING TRAVEL SHOULD BE READY FOR WINTER DRIVING CONDITIONS. PLEASE REFER TO THE WINTER WEATHER ADVISORY FOR ADDITIONAL INFORMATION ON SNOW ACCUMULATIONS AND WIND SPEEDS EXPECTED THURSDAY AND FRIDAY. HIGH PRESSURE IS EXPECTED TO BUILD BACK INTO THE REGION ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND WIND THURSDAY THROUGH SATURDAY. FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://FORECAST.WEATHER.GOV/HAZARDS/REV (ALL LOWER CASE)
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 1:37 PM PST | Fire Weather Watch | REV | 19 hr | |
| Nov 6, 2:35 PM PST | Lake Wind Advisory | REV | Alpine, El Dorado, Nevada, Placer | 19 hr |
Nearby
High Wind Watches in Nevada, 2012High Wind Watches in California, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.